Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 313, NWS Raleigh, NC

July 9, 2008Anson County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 9, 2008, 12:24 AM EDT for Anson County, Richmond County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2008, 12:24 AM EDT (04:24 UTC)
Expired
Jul 9, 2008, 1:30 AM EDT
In force
66 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 1:00 AM EDTTSTM WND DMG1 Sw Rockingham, NCREPORT OF SEVERAL TREES DOWN IN CENTRAL WESTERN RICHMOND COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 090423
SVRRAH
NCC007-153-090530-
/O.NEW.KRAH.SV.W.0313.080709T0424Z-080709T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1224 AM EDT WED JUL 9 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 130 AM EDT

* AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER COVINGTON...OR 12 MILES NORTHEAST OF
  WADESBORO...MOVING SOUTHEAST AT 15 MPH. PENNY SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROCKINGHAM...
  EAST ROCKINGHAM...
  HAMLET...DOBBINS HEIGHTS...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
      3517 7985 3516 7961 3512 7957 3507 7956
      3506 7950 3504 7946 3498 7957 3489 7957
      3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0424Z 325DEG 13KT 3508 7991

$$

MWS
5 follow-up statements
000 
WWUS52 KRAH 090438
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1237 AM EDT WED JUL 9 2008

NCC007-153-090530-
/O.CON.KRAH.SV.W.0313.000000T0000Z-080709T0530Z/
ANSON NC-RICHMOND NC-
1237 AM EDT WED JUL 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR RICHMOND AND EASTERN ANSON COUNTIES...

AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF COVINGTON...OR 10 MILES NORTHEAST OF WADESBORO...MOVING
SOUTH AT 12 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LILESVILLE... BLEWETT 
FALLS LAKE... AND RURAL AREAS NEAR THE ANSON AND RICHMOND COUNTY 
BORDER. WINDS IN EXCESS OF 65 MPH ARE LIKELY WITH THIS STORM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
      3517 7985 3516 7961 3512 7957 3507 7956
      3506 7950 3504 7946 3498 7957 3489 7957
      3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0437Z 346DEG 10KT 3505 7993

$$

MWS
000 
WWUS52 KRAH 090450
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1247 AM EDT WED JUL 9 2008

NCC007-153-090530-
/O.CON.KRAH.SV.W.0313.000000T0000Z-080709T0530Z/
ANSON NC-RICHMOND NC-
1247 AM EDT WED JUL 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR RICHMOND AND EASTERN ANSON COUNTIES...

AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
LILESVILLE...OR 6 MILES EAST OF WADESBORO...MOVING SOUTH AT 16 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LILESVILLE... PEE DEE 
WILDLIFE REFUGE... AND SURROUNDING LOCATIONS IN RURAL EASTERN ANSON 
COUNTY AND RURAL WESTERN RICHMOND COUNTY.

THIS STORM HAS SHOWN SIGNS OF WEAK ROTATION. THIS IS A DANGEROUS 
STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING 
WINDS...PENNY SIZED HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN RALEIGH.

LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
      3517 7985 3516 7961 3512 7957 3507 7956
      3506 7950 3504 7946 3498 7957 3489 7957
      3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0447Z 348DEG 14KT 3498 7996

$$

MWS
000 
WWUS52 KRAH 090511
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
109 AM EDT WED JUL 9 2008

NCC007-153-090530-
/O.CON.KRAH.SV.W.0313.000000T0000Z-080709T0530Z/
ANSON NC-RICHMOND NC-
109 AM EDT WED JUL 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR RICHMOND AND EASTERN ANSON COUNTIES...

AT 102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
LILESVILLE...OR 8 MILES WEST OF ROCKINGHAM...MOVING SOUTHEAST AT 12
MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BLEWETT FALLS LAKE  
AND SURROUNDING LOCATIONS IN RURAL EASTERN ANSON COUNTY AND RURAL 
WESTERN RICHMOND COUNTY.

THIS STORM HAS SHOWN SIGNS OF ROTATION. SEVERE THUNDERSTORMS CAN AND 
SOMETIMES DO PRODUCE TORNADOES. THIS IS A DANGEROUS STORM IF YOU 
ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...PENNY 
SIZED HAIL...AND CONTINUOUS CLOUD TO GROUND LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
      3517 7985 3516 7961 3512 7957 3507 7956
      3506 7950 3504 7946 3498 7957 3489 7957
      3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0509Z 335DEG 10KT 3494 7990

$$

MWS
000 
WWUS52 KRAH 090516
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
114 AM EDT WED JUL 9 2008

NCC007-153-090530-
/O.CON.KRAH.SV.W.0313.000000T0000Z-080709T0530Z/
ANSON NC-RICHMOND NC-
114 AM EDT WED JUL 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR RICHMOND AND EASTERN ANSON COUNTIES...

AT 106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 2 MILES 
NORTHWEST OF ROCKINGHAM...MOVING SOUTHEAST AT 17 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROCKINGHAM... BLEWETT 
FALLS LAKE... AND SURROUNDING LOCATIONS IN RURAL EASTERN ANSON 
COUNTY AND RURAL WESTERN RICHMOND COUNTY.

THIS STORM HAS SHOWN SIGNS OF ROTATION. SEVERE THUNDERSTORMS CAN AND 
SOMETIMES DO PRODUCE TORNADOES. THIS IS A DANGEROUS STORM IF YOU 
ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...PENNY 
SIZED HAIL...AND CONTINUOUS CLOUD TO GROUND LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
      3517 7985 3516 7961 3512 7957 3507 7956
      3506 7950 3504 7946 3498 7957 3489 7957
      3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0514Z 308DEG 15KT 3493 7982

$$

MWS
000 
WWUS52 KRAH 090531
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
127 AM EDT WED JUL 9 2008

NCC007-153-090537-
/O.EXP.KRAH.SV.W.0313.000000T0000Z-080709T0530Z/
ANSON NC-RICHMOND NC-
127 AM EDT WED JUL 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND AND EASTERN ANSON
COUNTIES EXPIRES AT 130 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

HOWEVER... GUSTY WINDS UP TO 45 MPH WILL BE POSSIBLE NEAR ROCKINGHAM 
AND HAMLET THROUGH ABOUT 140 AM. IN ADDITION... VERY HEAVY RAIN OF 2 
TO 3 INCHES IN THE NEXT HOUR IS ALSO LIKELY OVER RICHMOND COUNTY. 

A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM FOR RICHMOND 
COUNTY AND EASTERN ANSON COUNTY.  

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
      3517 7985 3516 7961 3512 7957 3507 7956
      3506 7950 3504 7946 3498 7957 3489 7957
      3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0527Z 316DEG 13KT 3490 7977

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:20 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 8, 11:20 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1120 PM EDT TUE JUL 8 2008

.SYNOPSIS...
A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER
LEVEL TROUGH IN THE AREA... WILL RESULT IN THE DEVELOPMENT OF
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY.
THE TROUGH WILL SHIFT EAST OF THE AREA TONIGHT. A SURFACE BOUNDARY
WILL APPROACH THE AREA FROM NORTHWEST LATE WEDNESDAY.

&&

.NEAR TERM /REST OF TODAY THROUGH TONIGHT/...
AS OF 1120 PM TUESDAY...

ATMOSPHERIC CONDITIONS ARE CERTAINLY RIPE FOR CONVECTION TODAY.
MODIFICATION OF THE 12Z GSO SOUNDING FOR PROBABLE AFTERNOON TEMP AND
DEW POINT SHOWS STRONG INSTABILITY... OVER 3700 J/KG OF MUCAPE...
AND VERY HIGH CAPE VALUES NEAR 1000 J/KG IN THE HAIL GROWTH REGION
OF -10C TO -30C ALOFT... AND THIS INSTABILITY IS ALSO REFLECTED IN
THE COLD POOL ALOFT... -12C AT 12Z AT 500 MB. AVAILABLE MOISTURE IS
MORE THAN SUFFICIENT WITH PRECIPITABLE WATER NEARLY 150% OF
NORMAL... ALTHOUGH IT SHOULD BE BEST IN THE CENTRAL/EAST SECTIONS OF
THE CWA... ALONG AND EAST OF THE MID LEVEL TROUGH AXIS. WE ALSO HAVE
A POTENTIAL CONVECTIVE INSTIGATOR IN THE FORM OF A WEAK VORTICITY
MAXIMUM... APPARENTLY SOURCED FROM AN EASTERN IOWA MCS YESTERDAY...
THAT WILL CONTINUE ROUNDING THE TROUGH BASE PASSING THROUGH
SOUTHERN/EASTERN NC. HOWEVER... THE LATEST MODELS... PARTICULARLY
THE 06Z GFS AND 00Z WRF-ARW... ACTUALLY SHOW VERY LITTLE PRECIP OVER
CENTRAL NC THROUGH TONIGHT... AND THIS MAY BE DUE IN PART TO ITS
OVERBLOWING THE VORTICITY MAXIMUM AND HENCE OVERDOING THE NVA BEHIND
IT. AND... DEEP LAYER SHEAR IS UNIMPRESSIVE AS WELL... ONLY 15 KTS
AT MOST. NEVERTHELESS... WITH THE OBSERVED DATA SUPPORTING THIS MUCH
INSTABILITY AND WITH PLENTY OF HEATING TAKING PLACE OVER MUCH OF THE
CWA... WILL RAISE POPS TO LIKELY ACROSS MOST OF THE CWA... MAINLY
SOUTHERN AND EASTERN SECTIONS THAT WILL BE INFLUENCED BY PVA. GIVEN
THE DEGREE OF MID LEVEL INSTABILITY... HAIL AND NEARLY CONTINUOUS
LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THROUGH TONIGHT...
ALTHOUGH WITH THE 30+ C VERTICAL THETA-E DIFFERENCE IN THE GSO
SOUNDING... DAMAGING WINDS CANNOT BE RULED OUT EITHER. FINALLY...
SEVERAL PARAMETERS INCLUDING THE HIGH CAPE (BOTH MUCAPE AND -10 TO
-30C CAPE)... K-INDEX OF 33-36... AND NORMALIZED CAPE OF 0.25 ALL
SUPPORT VERY VIGOROUS UPDRAFTS AND RAPID CHARGE SEPARATION... THUS
THE MENTION OF FREQUENT LIGHTNING HAS BEEN ADDED TO THE FORECAST
THROUGH TONIGHT. HAVE BUMPED HIGHS UP A FEW DEGREES IN THE EAST
WHERE MORNING SUNSHINE AND HEATING HAVE BEEN ABUNDANT... AND HAVE
LOWERED THEM A DEGREE OR TWO IN THE WEST BENEATH CONSIDERABLE MID
CLOUDINESS AND SHOWERS.

THE COLUMN IS EXPECTED TO REMAIN AT LEAST MODERATELY UNSTABLE WELL
INTO THE EVENING... AND THE RISK OF NUMEROUS STORMS WILL LIKELY
EXTEND TO NEAR OR SHORTLY AFTER MIDNIGHT. THE MID LEVEL TROUGH AXIS
AND ITS ATTENDANT COOL POOL ALOFT WILL SHIFT TO COASTAL NC TOWARD
06Z TONIGHT. INCREASING TEMPERATURES AND ANTICYCLONIC FLOW IN THE
MID LEVELS SHOULD FORCE A WEST-TO-EAST TAPERING OFF OF SHOWERS AND
STORMS OVERNIGHT. HOWEVER PRECIPITABLE WATER STAYS QUITE HIGH OVER
MUCH OF THE CWA... AND WE WILL NEED TO WATCH ANY MCS THAT DEVELOPS
OVER MO/OHIO VALLEY... AS ANY RESULTANT MCV MAY INDUCE NEW
CONVECTION LATE TONIGHT OVER CENTRAL/EASTERN NC. LOWS SHOULD BE VERY
MILD... AROUND 70-74. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 200 PM MONDAY...

WEDNESDAY:

MOISTURE ADVECTION WILL BE UNDERWAY IN LOW LEVEL SOUTHWEST FLOW
AS A LEE TROF DEVELOPS AHEAD OF AN APPROACHING FRONT. A HOT SOUPY
AIRMASS WILL RESULT...WITH PROGGED PRECIPITABLE WATERS APPROACHING
2 INCHES. FORCING WILL BE RATHER WEAK...HENCE NEAR CLIMATOLOGICAL
CHANCE POPS...WHICH WILL BE MAINLY INSTIGATED BY THE LOW LEVEL
TROF...THUS EXPECT A BIT MORE ACTIVITY IN THE WEST...WITH SOME
EASTWARD PROPAGATION IN WESTERLY FLOW. HIGHS WILL BE EDGING UP IN
WESTERLY FLOW...88 TO 92 DEGREES.

WEDNESDAY NIGHT:

WEDNESDAYS DIURNAL CONVECTION WILL BE LARGELY A MEMORY BY
MIDNIGHT. HOWEVER...LINGERING OUTFLOW BOUNDARIES AND WEAK LOW
LEVEL CONVERGENCE RESULTING FROM AN APPROACHING SURFACE BOUNDARY
COULD INITIATE WIDELY SCATTERED CONVECTION OVERNIGHT.

THURSDAY AND THURSDAY NIGHT:

A SURFACE FRONT WILL MOVE ACROSS THE AREA ON THURSDAY AND STRONG
LOW LEVEL CONVERGENCE WILL HAVE SUFFICIENT INSTABILITY IN THE HOT
AND MOIST AIRMASS TO PRODUCE SCATTERED...MAINLY LATE DAY
THUNDERSTORMS ONCE AGAIN. UPPER SUPPORT IS RATHER WEAK...
HOWEVER...SO THE CONVECTION WILL DIE OFF QUICKLY AFTER SUNSET.
HIGHS THURSDAY WILL REACH NEAR 90. WE WILL START TO SEE SOME
CHANGE IN THE AIRMASS...AS SURFACE WINDS SHIFT TO A SLIGHTLY
COOLER AND DRIER NORTHWEST FLOW BEHIND THE FRONT LATE ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 240 AM TUESDAY...

DRIER AIR OVER THE REGION FRIDAY AND SATURDAY AS HIGH PRESSURE
BUILDS INTO THE AREA FROM THE NORTHWEST... AND SETTLES OVER THE AREA
SATURDAY. HIGHS IN THE 80S TO AROUND 90. LOWS IN THE UPPER 60S TO
LOWER 70S.

MOISTURE RETURNS TO THE REGION SUNDAY INTO MONDAY AS HIGH PRESSURE
MOVES OFFSHORE AND A COLD FRONT APPROACHES FROM THE WEST RESULTING
SOUTHWEST FLOW OVER THE AREA. WITH THE FRONTAL SYSTEM AND INCREASED
MOISTURE WILL COME A CHANCE FOR SHOWERS AND STORMS. HIGHS IN THE
LOWER 90S. LOWS SUNDAY NIGHT IN THE UPPER 60S NORTHWEST TO LOWER 70S
SOUTHEAST.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AS OF 740 AM TUESDAY...

PATCHY STRATUS AND FOG MAINLY OVER THE CENTRAL AND EASTERN TAF AREA
WILL LIFT BY LATE MORNING. OTHERWISE WE CAN EXPECT SCATTERED TO
BROKEN CLOUDS AT 3 TO 5 THOUSAND FEET WITH HIGHER CLOUDS ABOVE.

MID AND UPPER LEVEL TROUGHS OVER THE WESTERN PORTION OF THE CWA WILL
COMBINE WITH WITH PRECIP WATER VALUES IN EXCESS OF 1.75 INCHES...
KS NEAR 30... AND CAPE 2500 TO 3000 J/KG.  THERE WILL BE A CHANCE
OF SHOWERS OVER THE WEST THIS MORNING. SHOWERS AND STORMS WILL BE
POSSIBLE DURING THE AFTERNOON INTO THE OVERNIGHT HOURS... SO HAVE
ADDED CB TO TAFS. LATER FORECAST WILL BETTER DEFINE LOCATION OF
STORMS ONCE THEY BEGIN TO DEVELOP. MVFR CONDITIONS WILL BE POSSIBLE
IN SHOWERS WITH IFR CONDITIONS IN STRONGER STORMS. WINDS WILL
INCREASE TO 10 KNOTS FROM THE SOUTHWEST.

THE CHANCE FOR STORMS WILL CONTINUE THROUGH THURSDAY AS A FRONT
MOVES ACROSS THE AREA WEDNESDAY AND LINGERS OVER EASTERN NORTH
CAROLINA INTO THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION
FROM THE NORTHWEST FRIDAY AND SETTLE OVER THE AREA SATURDAY.
RETURNING VFR CONDITIONS TO THE AREA FOR THE FIRST PART OF THE
WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...MLM
LONG TERM...RHJ
AVIATION...RHJ
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
111 PM EDT TUE JUL 8 2008

NCZ007>011-025>028-041>043-078-089-091715-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON-
111 PM EDT TUE JUL 8 2008

...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON
THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...
PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER... AND
DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS
WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY
THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN
1 PM THIS AFTERNOON AND 10 PM TONIGHT.

PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP
WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE
REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON
THROUGH MID EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY
SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN
RALEIGH.

NCZ021>024-038>040-073>077-083>086-088-091715-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
111 PM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS
AFTERNOON THROUGH THIS EVENING. AN ISOLATED STORM OR TWO MAY
BECOME SEVERE... PRODUCING LARGE HAIL NEAR ONE INCH IN DIAMETER...
AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS
WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY
THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN
1 PM THIS AFTERNOON AND 8 PM TONIGHT.

PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP
WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE
REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER
IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

GIH

In the hours before

Special weather statement, Jul 8, 11:55 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1155 PM EDT TUE JUL 8 2008

NCZ075-085-086-090500-
HOKE-MOORE-SCOTLAND-
1155 PM EDT TUE JUL 8 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN MOORE...WESTERN
HOKE AND NORTHERN SCOTLAND COUNTIES THROUGH 100 AM EDT...

AT 1155 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FOXFIRE...OR ABOUT 11 MILES WEST OF SOUTHERN PINES...MOVING EAST AT
13 MPH.

SOME LOCATIONS IN THE PATH OF THESE THUNDERSTORMS INCLUDE...
PINEBLUFF... SOUTHERN PINES... ABERDEEN  AND ASHLEY HEIGHTS.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS
Local storm report, Jul 9, 12:06 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1206 AM EDT WED JUL 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     7 E SILER CITY          35.73N 79.34W
07/08/2008                   CHATHAM            NC   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN ON WHITE SMITH ROAD... NEAR US
            HWY 64.

&&

BSD
Local storm report, Jul 9, 12:11 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1211 AM EDT WED JUL 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     4 NW GOLDSTON           35.63N 79.37W
07/08/2008                   CHATHAM            NC   LAW ENFORCEMENT

            ONE TREE DOWN IN THE INTERSECTION OF NC HIGHWAY 902 AND
            SANDY BRANCH CHURCH ROAD.

&&

BSD
Local storm report, Jul 9, 12:12 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1212 AM EDT WED JUL 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     7 E SILER CITY          35.73N 79.34W
07/08/2008                   CHATHAM            NC   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN ON WHITE SMITH ROAD... NEAR US
            HWY 64.

&&

BSD
Local storm report, Jul 9, 12:18 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1218 AM EDT WED JUL 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     6 SSW CARRBORO          35.85N 79.13W
07/08/2008                   CHATHAM            NC   FIRE DEPT/RESCUE

            ONE TREE REPORTED DOWN ON LAMONT NORWOOD ROAD... NEAR
            ROCKWOOD LANE.

&&

BSD
Local storm report, Jul 9, 12:22 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1222 AM EDT WED JUL 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND DMG     3 NNW MOUNT GILEAD      35.26N 80.02W
07/08/2008                   MONTGOMERY         NC   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN AT THE INTERSECTION OF CC
            CAMP ROAD AND PEE DEE ROAD.

&&

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:03 PM EDTAreal Flood AdvisoryRAHHoke, Lee, Moore, Richmond, Scotland117 min
Jul 8, 8:15 PM EDTSevere Thunderstorm WarningRAHWake45 min
Jul 8, 8:34 PM EDTSevere Thunderstorm WarningRAHJohnston56 min
Jul 8, 8:36 PM EDTTornado WarningRAHCumberland28 min
Jul 8, 8:45 PM EDTAreal Flood AdvisoryRAHCumberland2 hr
Jul 8, 8:47 PM EDTSevere Thunderstorm WarningRAHPerson43 min
Jul 8, 8:56 PM EDTSevere Thunderstorm WarningRAHSampson64 min
Jul 8, 9:00 PM EDTFlash Flood WarningRAHCumberland2 hr
Jul 8, 11:27 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond63 min
Jul 9, 12:06 AM EDTFlash Flood WarningRAHAnson, Montgomery, Richmond114 min
Jul 9, 1:51 AM EDTFlash Flood WarningRAHAnson, Richmond99 min
Jul 9, 2:13 AM EDTSevere Thunderstorm WarningRAHDavidson, Randolph24 min
Jul 9, 3:34 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth41 min
Jul 9, 4:58 PM EDTSevere Thunderstorm WarningRAHPerson62 min
Jul 9, 5:06 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange54 min
Jul 9, 5:31 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person, Vance59 min
Jul 9, 5:54 PM EDTSevere Thunderstorm WarningRAHDurham, Orange51 min
Jul 9, 6:06 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly39 min
Jul 9, 6:19 PM EDTSevere Thunderstorm WarningRAHVance, Warren56 min
Jul 9, 6:19 PM EDTSevere Thunderstorm WarningRAHAnson56 min
Jul 9, 6:20 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Wake55 min
Jul 9, 6:52 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren53 min
Jul 9, 6:56 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake49 min
Jul 9, 7:06 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond, Scotland54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.